Imuran | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

Imuran

Discussion in 'Medications' started by Kiewi5, Jul 21, 2019.

  1. Kiewi5

    Kiewi5 Member

    Hi everyone, I just started Imuran (already on Plaquenil) for SLE, and was wondering what others experiences have been. I have pretty bad gastrointestinal side effects from Plaquenil (but it is SO worth it to feel this much better!) and I know Imuran can cause gastrointestinal upset, too. Any tips for coping with those side effects? Thank you!!
     
  2. keebler

    keebler Moderator

    Hi Kiewi,
    I cant help you on the imuran.
    Do you take plaq on a full stomach? Your body will adjust to it but it might take awhile. I had the most terrible gas and had diarrhea. Plaq works great when you are on it.
    Take care,
    Lyn
     
  3. Kiewi5

    Kiewi5 Member

    Hi thank you for the response! I do take it on a full stomach, and have switched to taking each pill later in the day so there was even more food in there. Good to know the side effects mellow out! Thanks again!
     
  4. Lupusdude

    Lupusdude Registered

    Hi Kiewi,
    Lyn is right about the plaquenil. It takes time to adjust. I was on Imuran years ago (27...) and from what I can recall it was a great help for all the symptoms I was having. Eventually I felt well enough to discontinue it. But it was sure a lifesaver.
     
  5. Kiewi5

    Kiewi5 Member

    Thank you for the feedback! Good to know!!
     
  6. cw6ft2

    cw6ft2 New Member

    My stomach could not handle the Imuran :( even using it for several months to get the full effect. Plaq does not bother me at all o_O Methotrexate ran my stomach thru the ringer:eek: I hope you can find the balance you need.:Pixie:
     
  7. Kiewi5

    Kiewi5 Member

    Thank you so much!
     
  8. devovo

    devovo New Member

    I've taken imuran and plaquenil and always made sure I took it while eating a little something. I took one in the morning and two in the evening. It tended to make me feel tired and made my throat sore, which the rheumatologist said was strange, hence the reason I took two in the evening. It still by far outweighed the symptons of lupus I was having prior to taking it. I also take heartburn medication in the afternoon four hours before and after the plaquenil and imuran to prevent heartburn. I ultimately was switched from imuran to cellcept because the imuran stopped helping my hair loss. Cellcept has been a great change for me, the hairloss stopped and it doesn't make me tired or give me a sore throat.

    Hope you have great results with Imuran!
     
  9. Kiewi5

    Kiewi5 Member

    Thank you so much! I’ve started doing something similar with the timing of when I take them, and it seems to help with the stomach issues. Thank you for your response!!
     
    devovo likes this.

Share This Page